Alert archive / New Mexico / Areal Flood Advisories in 2008

Areal Flood Advisory 310, NWS Albuquerque, NM

July 27, 2008Guadalupe County, San Miguel County, New Mexico

NWS Albuquerque, NM issued this areal flood advisory at Jul 27, 2008, 12:03 PM MDT for Guadalupe County, San Miguel County, New Mexico. It was in force for 117 min.

The area

The outline as issued.

The facts

Issued
Jul 27, 2008, 12:03 PM MDT (18:03 UTC)
Expired
Jul 27, 2008, 2:00 PM MDT
In force
117 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Guadalupe County, NM, San Miguel County, NM

The radar

The Cannon AFB radar (KFDX), 100 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 6.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2008-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 388 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2008-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
388 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
577 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS85 KABQ 271803
FLSABQ

FLOOD ADVISORY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1203 PM MDT SUN JUL 27 2008

NMC019-047-272000-
/O.NEW.KABQ.FA.Y.0310.080727T1803Z-080727T2000Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE-SAN MIGUEL-
1203 PM MDT SUN JUL 27 2008

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED AN

* ARROYO AND SMALL STREAM FLOOD ADVISORY FOR...
  NORTHEASTERN GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO
  SOUTH CENTRAL SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 200 PM MDT

* AT 1201 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY RAIN HAS FALLEN NORTH OF CUERVO IN NORTHERN GUADALUPE
  COUNTY. THIS INCLUDES THE AREA NEAR CUERVO CREEK AND
  PINO CREEK...AND STATE ROADS 104 AND 129 NEAR CONCHAS LAKE.

* STRONG FLOWS AND HIGH WATER LEVELS ARE EXPECTED IN ARROYOS...SMALL
  STREAMS AND OVER LOW WATER CROSSINGS.

BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE DANGEROUS FLOWS
IN ARROYOS AND OVER LOW WATER CROSSINGS. DO NOT ATTEMPT TO DRIVE
THROUGH THESE WATERS. WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE
HOURS TO REACH YOUR LOCATION FROM UPSTREAM RAIN AREAS.

LAT...LON 3536 10465 3545 10429 3514 10417 3509 10417
      3504 10449 3521 10459

$$

SHY

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this areal flood advisory went out at Jul 27, 3:09 AM MDT, 8 hours 54 minutes earlier.

Area forecast discussion, Jul 27, 3:09 AM MDT, 8 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
309 AM MDT SUN JUL 27 2008

.DISCUSSION...
E NM WILL BE THE MAIN FOCUS TODAY AS REMAINS OF DOLLY MOVES OVER
THIS AREA. ONE CIRCULATION OVER ERN TORRANCE COUNTY WITH ANOTHER
OVER NRN OTERO COUNTY. NAM WANTS TO FOCUS PRECIP OVER THE NE TODAY
WHILE GFS THE EC AND SE PLAINS. WILL GO AHEAD AND ISSUE A FLASH
FLOOD WATCH FOR ALL OF THE E THROUGH TONIGHT...AND KEEP THE ONE
THROUGH TODAY FOR THE CNTRL AREAS.

CIRCULATIONS EXIT NM ON MON BUT STILL PLENTY OF JUICE FOR SHOWERS
AND STORMS...FAVORING THE E. LARGE AREA OF HIGH PRESSURE TO BUILD
OVER THE SW THIS WEEK WITH TEMPS RISING ABOVE NORMAL. CONVECTION
WILL BE ISOLATED...FAVORING THE HIGH TERRAIN. CHJ

&&

.AVIATION...
MVFR TO OCCASIONALLY IFR CONDITIONS IN LOW CLOUDS...RAIN AND FOG
WILL BE POSSIBLE THROUGH LATE MORNING JUST ABOUT ANYWHERE ALONG AND
EAST OF THE CENTRAL MOUNTAIN CHAIN. BEST CHANCE WILL BE FROM RUIDOSO
AND ROSWELL NORTHWARD TO THE LAS VEGAS AREA...WHERE A BAND OF RAIN
IS EXPECTED TO PERSIST UNTIL AT LEAST MID DAY. BEST CHANCE FOR
MORNING THUNDERSTORMS WILL BE ON NEW MEXICOS CENTRAL EASTERN PLAINS
AHEAD OF THE MID LEVEL LOW PRESSURE CENTER WHICH IS SLOWLY MOVING
EASTWARD FROM THE CLINES CORNERS AREA. THIS AFTN/EVE...THUNDERSTORMS
WILL BE MOST WIDESPREAD ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN. ANY OF THEM COULD DROP THE FLIGHT CATEGORY TO IFR FOR A TIME.
CB IN TAFS WITHOUT TS OR VCTS INDICATES LOW PROBABILITY OF
THUNDERSTORMS AND UNCERTAINTY ABOUT WHEN THEY MAY DEVELOP.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 44

&&

.FIRE WEATHER...
ANOTHER DAY OF COOLER TEMPERATURES ON TAP...ESPECIALLY ALONG AND
EAST OF THE CENTRAL MOUNTAIN CHAIN...WHERE MOST OF THE MOISTURE FROM
THE REMNANTS OF DOLLY WILL LINGER. EXPECT NUMEROUS SHOWERS AND
THUNDERSTORMS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN TODAY
THROUGH TONIGHT...WITH SCATTERED ACTIVITY IN THE WEST. THE NEW WORK
WEEK WILL BRING A DEFINITE DOWN TICK IN COVERAGE OF CONVECTION AS
DOLLYS MOISTURE EXITS EAST. 44

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  91  65  94  63 /  30  20  20  20
GALLUP..........................  85  59  87  57 /  30  20  20  20
GRANTS..........................  83  60  87  55 /  30  20  20  20
GLENWOOD........................  90  63  92  61 /  40  30  20  20
CHAMA...........................  78  50  81  48 /  40  30  20  20
LOS ALAMOS......................  82  57  84  57 /  40  30  20  20
RED RIVER.......................  74  46  75  44 /  50  30  20  20
TAOS............................  81  55  87  54 /  40  30  20  20
SANTA FE........................  84  60  87  59 /  50  30  20  20
SANTA FE AIRPORT................  85  60  88  59 /  40  30  20  20
ESPANOLA........................  89  59  93  58 /  40  30  20  20
ALBUQUERQUE HEIGHTS.............  88  68  91  68 /  30  20  20  20
ALBUQUERQUE VALLEY..............  89  65  93  65 /  30  20  20  20
ALBUQUERQUE FOOTHILLS...........  85  62  90  63 /  30  20  20  20
ALBUQUERQUE WEST MESA...........  89  66  96  65 /  30  20  20  20
SOCORRO.........................  86  64  90  63 /  40  30  20  20
SANDIA PARK/CEDAR CREST.........  79  52  82  50 /  50  30  20  20
MORIARTY/ESTANCIA...............  87  57  89  56 /  60  30  30  30
CARRIZOZO.......................  82  60  91  60 /  70  60  20  20
RUIDOSO.........................  74  56  81  53 /  70  60  30  30
RATON...........................  86  57  87  55 /  50  30  30  30
LAS VEGAS.......................  80  57  85  56 /  60  30  20  20
ROY.............................  85  63  87  63 /  70  30  30  30
CLAYTON.........................  90  65  88  66 /  40  30  30  30
SANTA ROSA......................  91  62  93  61 /  70  30  20  20
TUCUMCARI.......................  90  68  93  68 /  60  30  30  30
FORT SUMNER.....................  91  66  93  67 /  60  40  20  20
CLOVIS..........................  88  66  94  66 /  50  50  30  30
PORTALES........................  90  68  96  69 /  50  50  30  30
ROSWELL.........................  88  70  96  70 /  60  50  20  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 6 AM MDT THIS MORNING THROUGH LATE TONIGHT
FOR THE FOLLOWING ZONES...NMZ006-007-012-013-018>021.

FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING ZONES...
NMZ004-005-010-011-016-017-026.

&&

40/44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:43 PM MDTAreal Flood AdvisoryABQColfax, Harding, Mora, San Miguel2 hr
Jul 26, 9:53 PM MDTAreal Flood AdvisoryABQColfax, Harding, Mora, San Miguel, Union112 min
Jul 26, 11:17 PM MDTAreal Flood AdvisoryABQLincoln118 min
Jul 27, 1:44 AM MDTAreal Flood AdvisoryABQLincoln9 hr
Jul 27, 1:49 AM MDTAreal Flood WarningABQLincoln6 hr
Jul 27, 4:26 AM MDTAreal Flood WarningABQLincoln29 hr
Jul 27, 7:46 AM MDTAreal Flood AdvisoryABQColfax, Harding, Mora, San Miguel, Union119 min
Jul 27, 1:04 PM MDTAreal Flood AdvisoryABQCibola116 min
Jul 27, 1:45 PM MDTAreal Flood AdvisoryABQMcKinley2 hr
Jul 27, 1:51 PM MDTAreal Flood AdvisoryABQCibola, Socorro114 min
Jul 27, 3:14 PM MDTAreal Flood AdvisoryABQCatron, Cibola, McKinley, Socorro106 min
Jul 27, 3:29 PM MDTAreal Flood AdvisoryABQSocorro, Torrance, Valencia61 min
Jul 27, 3:56 PM MDTAreal Flood AdvisoryABQSocorro109 min

Nearby

Areal Flood Advisories in New Mexico, 2008Every areal flood advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.